Jump to content
CrazyBoards.org

Has anyone had bad experiences with Wellbutrin alone, but good ones with a mood stabilizer in the mix?


Recommended Posts

I tried Wellbutrin a few years ago and it made me angry and agitated. I started Lamictal in June and it was a life saver - it cut my depression and anxiety. About 2 months ago I started feeling really depressed but I had an insurance issue that JUST got cleared up, and my doc is bumping up my Lamictal and we added Paxil (had ok results with it before the mood stabilizer). It's only been a week but I feel horrible. Paxil helps my anxiety GREAT but my depression/apathy is awful. In the past Celexa made me more depressed but we tried that recently and I felt great, then one day I woke up and felt crazy depressed.

I'm exhausted and apathetic all the time. I feel like I need something more activating. I'm curious about Wellbutrin now that I'm on Lamictal as well. I took Pristiq before and I liked it, but without a mood stabilzer it made me kind of hypomanic.

I don't know what's left and I don't know what to do. ;) Geodon made me feel great overnight but I had ALL of the side effects and developed tardive dyskenisia and gained 14 lbs. in about 2 weeks. I have no idea what to do. I feel desperate. :)

Link to comment
Share on other sites

Wellbutrin made me manic within about 5 days of taking it. That's with my lithium and zyprexa. A couple of months later I was put on paxil, which so far is doing nothing but bringing me slowly out of a depressed-as-fuck episode.

I say if you want wellbutrin, start slow and look for the signs it is causing mania/hypomania.

Link to comment
Share on other sites

gizmo how long has it taken to slowly lift you out of depression with the paxil? i feel so shitty. incredibly shitty. i log my moods and i felt really pretty good on Celexa after 2 days and it lasted about a week, then I accietnally took 2x the dose (forgot if i took it in the morning and took it at night) and then next morning i started feeling so awful.

Link to comment
Share on other sites

gizmo how long has it taken to slowly lift you out of depression with the paxil? i feel so shitty. incredibly shitty. i log my moods and i felt really pretty good on Celexa after 2 days and it lasted about a week, then I accietnally took 2x the dose (forgot if i took it in the morning and took it at night) and then next morning i started feeling so awful.

It's taken about three weeks on the Prozac before I felt my depression lifting. But keep in mind I haven't been on an AD in over a year, so my results may be different than yours.

Link to comment
Share on other sites

Honestly, I feel like the best I've ever felt in my life was taking diet pills. Boo. I wasn't doing any of the weird hypomanic things, I just felt good and even. That's so horrible in retrospect. I had no issues sleeping and enjoyed exercise. Next best was an Adderall for ADD, until the horrendous depression kicked in - the mixed state I guess. Horrible. I was NOT on a mood stabilizer then, though, I hadn't been diagnosed bipo. Vyvanse was worse, Strattera made me feel a little TOO good and happy but I couldn't sleep at ALL on it. THe lack of treating the ADD I feel contributes to how awful I feel, but I'm so scared of going that route again. I hate mixed. I feel like I've gone through every med out there and I feel like my psychiatrist thinks I'm a hypochondriac because of so many things I've tried. ;) I feel like nobody's been through the list of junk I have. I feel like a lost cause. :)

Link to comment
Share on other sites

I currently take 400 mg of lamictal and 300 mg of wellbutrin. It seems to be a very good mix for me. My husband says that I am the person I used to be before being DX and having all these meds shoved at me. I do feel like a different person. A lot more confident and certainly not depressed.

Link to comment
Share on other sites

I had tried wellbutrin in the past. It brought me out of a depression. I used it first as a quit smoking aid and the second time as an anitdepressant. I didn't have any problems with it except for a very high sex drive.

My pdoc just upped my WB from 150 to 300. He was hesitant b/c too much WB can cause aggitation and anger issues. Maybe that's why you had problems before is, your dosage was too strong.

Link to comment
Share on other sites

Wellbutrin on its own makes me kinda antsy but I love the wellbutrin + SSRI combo. They can even out each others side effects nicely.

I can't really take anything stimulating without something else to take the edge off the anxiety but I have really bad ADD so stimulating is really what I need. It all ends up chasing its tail after a while.

Link to comment
Share on other sites

I've never tried Wellbutrin, but I've been on fluoxetine for a few years now. On its own, it just made a different kind of crazy - functional, because I was up and down a lot, and the ups and the transition periods were good for getting work done. With a mood stabiliser I've been much better, so far at least, but I think the depression might be trying to sneak back in.

It's worth a try - might be a different experience with a mood stabiliser in the mix. See what your pdoc reckons - good luck with it.

Link to comment
Share on other sites

Well I saw my doc today and she upped my Lamictal from 200 to 300mgs because in the past Lamictal alone was effective for my depression. In 10 days we're gonna try 400 and if that doesn't work she wants to throw a tiny bit of Abilify in the mix. I'm not excited about this because of the possibility of weight gain. Even the weight neutral bipo meds seem to make me gain at least a little. I don't really have a history of issues with mania or hypomania too bad, I run way more depressed but I am bipo II. I deff have had my hypomanic times, but in general I'm just way more depressed.

Link to comment
Share on other sites

hey vectorgirl-

yup!! Wellbutrin alone makes me manic and crazy... wouldn't have known except we had added it to my Prozac, then took away the Prozac about a year later... those two together had a very good effect on me (while it lasted) but when I came off the Prozac and stayed on the Wellbutrin, I half lost my mind until I quit taking it as well...

I've been on Lamotrigine the whole time (which is a lovely and helpful drug for me)... Wellbutrin seemed to be an irritant, when not managed properly... apparently, for me, managing Wellbutrin properly means adding another drug to complement/offset its effects.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...